Discussions By Condition: Eye conditions

Ocular Herpes

Posted In: Eye conditions 2 Replies
  • Posted By: JRBigglesworth2
  • October 10, 2006
  • 01:02 AM

I have a family member who has been diagnosed with ocular herpes. He has been treating for at least 2 months on the anti-virual meds and is still having symptoms (sensativity to light, swelling, pain).

The question I have is as follows: This patient is also a very heavy alcohol consumer. Would this have anything to do with the anti virual medications not working? He is down to 25% use of his eye due to the build up of scar tissue, so there is great concern as he is a very young person.

Thanks.

Reply Flag this Discussion

2 Replies:

  • I have a family member who has been diagnosed with ocular herpes. He has been treating for at least 2 months on the anti-virual meds and is still having symptoms (sensativity to light, swelling, pain). The question I have is as follows: This patient is also a very heavy alcohol consumer. Would this have anything to do with the anti virual medications not working? He is down to 25% use of his eye due to the build up of scar tissue, so there is great concern as he is a very young person. Thanks.In a word, yes.Herpes keratitis becomes active when one is immunosuppressed, and excess alcohol use will do that. It will also reduce the effectiveness of the antiviral meds. However, if this is a long standing problem, antivirals alone will not do the trick, and he may require steroid drops in addition, as the problem may not be an active infection, rather the bodies response to an old infection, which is to become inflamed again.
    Anonymous 42789 Replies
    • October 23, 2006
    • 11:32 PM
    • 0
    Flag this Response
  • The question I have is as follows: This patient is also a very heavy alcohol consumer. Would this have anything to do with the anti virual medications not working? He is down to 25% use of his eye due to the build up of scar tissue, so there is great concern as he is a very young person. I had got conjunctivis and my doctor prescribed fucithalmic but he did not tell me not to drink. I realised that i was feeling dizzy and that i am not feel good at all when I was at a party.when I went to see may doctor hewould tell me tall all medicine prescibed for the eyes (even eyedrops should never get mixed with).You might get more and more headaches.
    leuviah 8 Replies
    • October 26, 2006
    • 06:01 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.